Alert archive / Wisconsin / Frost Advisories in 2009

Frost Advisory 4, NWS Green Bay, WI

May 23, 20098 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 23, 2009, 6:26 AM CDT for 8 counties in Wisconsin. It took effect at May 24, 2009, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 23, 2009, 6:26 AM CDT (11:26 UTC)
In effect from
May 24, 2009, 1:00 AM CDT
Expired
May 24, 2009, 6:49 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 231126
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
626 AM CDT SAT MAY 23 2009

...FROST EXPECTED TONIGHT OVER NORTH CENTRAL WISCONSIN...

.CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COOL DRY AIR MASS
SETTLING OVER NORTH CENTRAL WISCONSIN TONIGHT WILL LEAD TO THE
FORMATION OF FROST AFTER MIDNIGHT. 

WIZ005-010>012-231930-
/O.NEW.KGRB.FR.Y.0004.090524T0600Z-090524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
626 AM CDT SAT MAY 23 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

UNDER CLEARS SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO
DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THIS WILL LEAD TO THE
FORMATION OF FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TH
2 follow-up statements
000 
WWUS73 KGRB 231900
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT SAT MAY 23 2009

...FROST EXPECTED TONIGHT OVER PORTIONS OF NORTHERN WISCONSIN...

.CLEARING SKIES AND LIGHT WINDS COMBINED WITH A COOL DRY AIR MASS
SETTLING INTO THE AREA WILL LEAD TO FROST ACROSS OF MUCH OF
NORTHERN WISCONSIN TONIGHT.

WIZ013-018-019-021-241200-
/O.EXA.KGRB.FR.Y.0004.090524T0600Z-090524T1200Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO
200 PM CDT SAT MAY 23 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

UNDER CLEARS SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO
DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THIS WILL LEAD TO
THE FORMATION OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. GARDENERS WHO HAVE
PURCHASED COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT.
BRING THEM INTO THE HOUSE OR A GARAGE. IF PLANTS MUST REMAIN
OUTDOORS...COVER THEM WITH AN OLD BLANKET OR TARP.

&&

$$

WIZ005-010>012-241200-
/O.CON.KGRB.FR.Y.0004.090524T0600Z-090524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
200 PM CDT SAT MAY 23 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

UNDER CLEARS SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO
DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THIS WILL LEAD TO
THE FORMATION OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. GARDENERS WHO HAVE
PURCHASED COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT.
BRING THEM INTO THE HOUSE OR A GARAGE. IF PLANTS MUST REMAIN
OUTDOORS...COVER THEM WITH AN OLD BLANKET OR TARP.

&&

$$

JS
000 
WWUS73 KGRB 241149
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
649 AM CDT SUN MAY 24 2009

...FROST ADVISORY CAANCELLED...

.AFTER MORNING LOWS FROM 30 TO 35...TEMPERATURES WILL BEGIN TO
RISE. LOWS OF 32 TO 38 TONIGHT MAY PRODUCE PATCHY FROST OVERNIGHT. 

WIZ005-010>013-018-019-021-241300-
/O.CAN.KGRB.FR.Y.0004.000000T0000Z-090524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
649 AM CDT SUN MAY 24 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST
ADVISORY. 

AFTER MORNING LOWS FROM 30 TO 35 TEMPERATURES WILL RISE INTO THE
50S BY MID MORNING. THERE IS THE POTENTIAL FOR MORE FROST LATE
TONIGHT. 

$$
TH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 23, 3:25 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 23, 3:25 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
325 AM CDT SAT MAY 23 2009

.SHORT TERM...TODAY/TONIGHT/SUNDAY...PCPN CHCS TODAY THE MAIN
CHALLENGE IN THIS PERIOD. AT 08Z THIS MORNING...ISOLD LITE PCPN IN
A WEST TO EAST LINE FROM CENTRAL LAKE MICH WEST TO SOUTHERN MN AND
INTO NEBRASKA. THIS PCPN ASSOCIATED WITH THE PERSISTENT WEST TO
EAST RIBBON OF HIGH MID LEVEL RH. CONVECTION A LITTLE STRONGER
OVER NRN NEBRASKA WITH A 30 KNT SRLY LLJ WORKING OVER THE FRONT.
MOVEMENT OF THE LEFTOVER CONVECTION OVER THE NEBRASKA AND SRN SD
PROGGED TO WORK INTO THE SOUTH HALF OF WI TODAY AND WEAKEN....BUT
CLOSE ENOUGH TO KEEP AN ISOLATED MENTION GOING INTO THE EARLY AFTERNOON
HOURS OVER PARTS OF EC WI. MODELS DO DEVELOP A SUBTLE WEAK TROF
OVER SRN WI MID DAY ALONG THE FRONT WITH SOME MARGINAL UNSTABLE
SURFACE LI/S.  ELSEWHERE...ISOLD PCPN WAS ALONG THE CDFNT OVER
CENTRAL AND NRN MN WITH A BIT MORE COVERAGE OVER NE MN NEAR THE
SHORT WAVE PASSING OVER THE GREAT LAKES REGION. ISOLD THUNDER NOTED
SW OF DLH BUT HAS DIMINISHED THE LAST HOUR...BUT AN ISOLD TSRA
NOTED NEAR EAU IN REGION OF SURFACE DEWPOINTS FROM 50 TO 55. FOR
THIS PACKAGE WILL TIME A PERIOD OF ISOLD MENTION EARLY TODAY OVER
MOST AREAS BUT WILL HAVE A HIGHER SCT MENTION FOR PARTS OF CENTRAL
AND EC WI ALONG THE FRONT. SHOWER ACTIVITY APPEARS TO BE
INCREASING AHEAD OF THE FRONT OVER WC WI EARLY THIS MORNING. CDFNT
PASSAGE APPEARS TO BE A TRENDING SLOWER OVER THE AREA ESPECIALLY
OVER THE SOUTH HALF WITH WEST TO EAST UPPER FLOW.

OTHERWISE HIGH PRESSURE SETTLES FROM THE NORTH LATER TODAY THROUGH
SUNDAY FOR A COOL DRY AND PLEASANT WX PATTERN. FORECAST TEMPS
NORTH SUPPORT THE FROST MENTION BUT IT APPEARS PATCHY ENOUGH TO
AVOID HEADLINES AT THIS TIME. WILL HIGHLIGHT IN THE HWO FOR NOW.

.LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CONCERN ARRIVES
DURING THE MON NGT THRU WED TIME FRAME WITH THE PSBL INTERACTION
BETWEEN THE REMNANTS OF A TROPICAL SYSTEM AND APPROACHING SHRTWV
TROF/CDFNT. TEMPERATURES DURING THE EXTENDED PERIOD SHOULD BE A
FEW DEGS BLO NORMAL.

HI PRES OVR SE ONTARIO WL CONT TO SEND DRY AIR ON E-NE WNDS INTO
THE FCST AREA SUNDAY NGT. A BIT MORE WND IN THE BNDRY LYR SHOULD
PREVENT TEMPS FROM DROPPING AS FAR AS SAT NGT ACROSS THE NORTH...
HOWEVER CLR SKIES AND COOL AIRMASS WL STILL PROVIDE FOR AN
UNSEASONABLY COOL NGT FOR NE WI. THE HI PRES BEGINS TO LOSE ITS
INFLUENCE OVR THE WRN GREAT LKS ON MEMORIAL DAY AS IT SHIFTS EAST
INTO QUEBEC. MSTR SLOWLY WORKING NORTH FROM THE OHIO RIVER VALLEY
ASSOCIATED WITH THE OLD TROPICAL SYSTEM...AND MSTR MOVG EAST THRU
THE UPR MIDWEST ASSOCIATED WITH THE SHRTWV TROF/CDFNT...WL BE
IMPINGING ON WI LTR IN THE DAY. ENUF DRY AIR LINGERS OVR NE WI TO
KEEP THINGS DRY FOR ONE MORE DAY. TEMPS TO BE RATHER CONSISTENT
(AWAY FROM THE LAKE) WITH MOST LOCATIONS AROUND 70 DEG MARK (ONLY
AROUND 60 NEAR THE LAKE).

FCST BECOMES MUDDLED STARTING MON NGT AS THE 00Z GFS AND CANADIAN
MDLS SLOW THE ADVANCE OF PCPN INTO WI. THE 00Z ECMWF MAINTAINS THE
GRADUAL COMBINATION OF THESE TWO SYSTEMS WITH PCPN OVERSPREADING
WI DURING THE NGT. DUE TO THE UNCERTAINTY INVOLVED...DECIDED TO
MAKE LITTLE CHG FROM THE PREV FCST WHICH LEANED TOWARD THE MORE
CONSISTENT ECMWF. THESE MDL DIFFERENCES THEN CARRY OVR TO TUE AS
THE GFS/CANADIAN FOCUS PCPN EITHER TO OUR SOUTH (TROPICAL SYSTEM)
OR TO OUR NW (SHRTWV TROF/CDFNT). MOST OF THE GFS ENSEMBLE MEMBERS
INDICATE THAT PCPN WL FALL ACROSS NE WI AS THE SHRTWV TROF
PROVIDES ENUF IMPETUS TO SHOVE THE FNT (INVERTED SFC TROF) INTO
WI. THE ECMWF HAS BEEN THE MOST CONSISTENT IN BRINGING PCPN INTO
WI ON TUE DUE TO ITS PLACEMENT OF THE SFC LOW FAR NORTH AND MORE
UPR JET SUPPORT. PREFER TO LEAVE MAINLY CHC POPS ACROSS THE FCST
AREA FOR NOW.

THIS SFC LOW APRS TO BE IN NO HURRY TO LEAVE THE VCNTY HEADED INTO
WED AS IT DRIFTS OVR SRN SECTIONS OF THE GREAT LKS. MAY NEED TO
EXPAND POPS FARTHER NW ACROSS THE FCST AREA...HOWEVER E-CNTRL WI
APRS TO BE THE VULNERABLE FOR SEEING ADDL PCPN ON WED. THIS SLOW
MOVG SYSTEM FINALLY BEGINS TO CLR THE RGN WED NGT...ALTHO THE
POSSIBILITY DOES EXIST THAT A FEW SHWRS MAY LINGER INTO WED
EVENING OR ERN WI. A VERY WEAK AREA OF HI PRES IS THEN PROGGED TO
PUSH INTO THE WRN GREAT LKS ON THU AND ALLOW FOR DRYING CONDITIONS
TO TAKE PLACE. THIS HI PRES ALREADY ON THE WAY OUT OF THE AREA ON
FRI AS THE NXT CDFNT WL BE APPROACHING FROM THE NW. NO CHGS MADE
TO A DRY FRI FCST RIGHT NOW...BUT NEED TO WATCH THE FNTS FORWARD
SPD IN THE COMING DAYS.
&&

.AVIATION...THERE IS A CHANCE OF SOME PATCHY MVFR CIGS ALONG AND
NEAR A CDFNT DURING PASSAGE TODAY...OTHERWISE VFR CONDITIONS
EXPECTED LATER TODAY INTO SUNDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/AK
Hazardous weather outlook, May 23, 6:02 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
602 AM CDT SAT MAY 23 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
602 AM CDT SAT MAY 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

CLEAR SKIES AND LIGHT WINDS COMBINED WITH A COOL DRY AIR MASS
SETTLING OVER NORTH CENTRAL WISCONSIN TONIGHT WILL LEAD TO THE
FORMATION OF FROST AFTER MIDNIGHT. INTERESTS IN THIS AREA SHOULD
CONSIDER PROTECTING SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-241100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
602 AM CDT SAT MAY 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF
GREEN BAY AND NORTHWEST LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/AK

Nearby

Frost Advisories in Wisconsin, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.